Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Rashes on skin of infant, eczema, westcort cream

I have a 6 weeks old baby and I first noticed rashes on his skin when he was about 4 weeks old. We went to the doctor and he said it was eczema . He told us to buy Westcort cream and baby magic to use it on his skin twice a day. Now the rashes/eczema is much worse and has spread to every part of his body and I m really concerned now. What should I do?
Asked On : Tue, 17 Apr 2012
Answers:  2 Views:  341
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Pediatrician, Infectious Diseases 's  Response
Hello Sunnie,
Welcome to Healthcare magic forum.
Westcort cream containing hydrocortisone is used for reducing itching, redness, and swelling associated with many skin conditions.
Westcort Cream is a topical corticosteroid. It works by reducing skin inflammation (redness, swelling, itching, and irritation) in case of eczema or atopic dermatitis.But in case of infants it should be used only after confirmation of the diagnosis and ruling out any infective cause for the rash.
Also if the symptoms do not subside or worsen in two weeks after application of westcort cream ,then it is best that you consult your pediatrician for reevaluation of the condition.
Please do not panic. The worsening of the rash may be due to sideeffects or incorrect use of the steroid cream, or an allergic reaction to it as well as a severe eczema or a skin infection.
In any case it would be appropriate to stop the cream application till further evaluation by the paediatrician or dermatologist.
Meanwhile you should also avoid any harsh chemicals like commercial soaps, oils for massage or excessive lotion or talc to prevent worsening of the eczema.
Mild soaps and moisturisers as per your doctors prescription may be continued.
Hope that answers your query.
Wishing your baby a speedy recovery and good health.

Answered: Wed, 18 Apr 2012
I find this answer helpful
General & Family Physician Dr. Abeed Basheer's  Response
Usually if a rash spreadsor worsens on applying a steroid cream like Westcort your baby might have a fungal can use clotrimazole ointment(canesten)on his skin twice daily with nystatin powder.Hopefully his rash should come down.If not you should consult a dermatologist
Answered: Wed, 18 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor